Jump to content
Important Survey - Please Participate ×

Equivalency dose Ativan/valium for crossover. PLEASE RESPOND


[Da...]

Recommended Posts

I will cut the long story short.  My doctor is helping me switch over from Ativan (.5mg) to valium for crossover and taper.  He says (and some of the current benzo equivalency charts say) that .5 mg Ativan = 2.5 mg valium (i.e., 1 mg Ativan  = 5 mg valium).  Ashton says .5 mg Ativan = 5 mg. valium (i.e., 1 mg Ativan = 10 mg valium).  So that's a big difference.  When the doc made the substitution for 1/4 of the Ativan (.125 mg) he prescribed .625 mg valium (rounding up to .75 mg).  I immediately had what I'm sure are withdrawal symptoms, because I believe the replacement amount should have been 1.25 mg valium (ie. twice the amount).  He doesn't buy it.

 

For those substituting valium for Ativan, what are your replacement values?  1 mg Ativan = 10 mg valium? or half that (as my doctor believes) 1 mg. Ativan = 5 mg valium. 

 

Please respond.

Link to comment
Share on other sites

Two things to consider...

 

Those crossover guidelines are simply guidelines.  How you respond will be unique for you.  Some people feel intoxicated when they do the 10:1 crossover because it's too much valium for them. 

 

It also takes time (more than a week) for the valium to build up in your system.  It's not like Ativan which builds up and drops down within just a day or two.  So if you just did this crossover a day or three ago, give it some time.

Link to comment
Share on other sites

Thanks.  I have actually been taking 1.5 ml valium in the morning for at least a couple of weeks, prescribed for the withdrawal symptoms I experienced in August when I tried to straight taper the Ativan(which I took at night)  by 1/4 pill (after just two months of use).  That's when I discovered I was dependent on the Ativan.  So I do have a "background" of valium in my system already.  My anxiety levels have escalated a lot, because of coming life changes (retirement and move), and now because of the benzo dependency.  So, it's a vicious circle.
Link to comment
Share on other sites

Thanks.  I have actually been taking 1.5 ml valium in the morning for at least a couple of weeks, prescribed for the withdrawal symptoms I experienced in August when I tried to straight taper the Ativan(which I took at night)  by 1/4 pill (after just two months of use).  That's when I discovered I was dependent on the Ativan.  So I do have a "background" of valium in my system already.  My anxiety levels have escalated a lot, because of coming life changes (retirement and move), and now because of the benzo dependency.  So, it's a vicious circle.

 

There are things that you are fairly powerless to change such as the restoration rate of your receptors.  However, there are factors that you have a lot of power to improve.  Retirement isn't a time for anxiety.  It's a time to celebrate.  I get to retire in 2017.  I can hardly wait.  Moves can certainly be hectic, but it will happen the way it happens whether you are anxious or not.  I'd suggest that you choose not to be anxious (anxiety is a choice/habit that we make).  If you're able to keep your valium level at the lower dose, you'll cut your tapering and healing time substantially (by several months).

Link to comment
Share on other sites

I wish it were as simple as making a choice not to be anxious.  I have anxiety adjustment disorder  While, on the face of it, I should be happy to retire (and on an intellectual level, I want to retire) the emotional/mental thing is something else entirely.  Losing identity, for one thing.  And the anxiety is amped up by the chemical dependence on the Ativan, the difficulty of cross over, the withdrawal effects I experienced in August.  My limbic system (or primitive brain) is constantly in fear.  I've been trying to cope, but I can't simply choose not to be anxious--believe me, I wish it were that simple.

 

Link to comment
Share on other sites

The day does not push back the night all at once.  It does so gradually.  It is a process.  You can choose to begin that process.  Maybe this week you advance one percent.  Maybe another percent next week.  Hardly seems worth doing until a few months go by and you look back and notice that things have gotten a little bit better.  That gives confidence to continue the process.
Link to comment
Share on other sites

×
×
  • Create New...